5 doctors weighed in:

Bad bowels since having a heart attack and am on meds?

5 doctors weighed in
Dr. Edward Neilsen
Family Medicine
3 doctors agree

In brief: Probably the meds

Beta blockers (atenolol, metoprolol, etc) are commonly used after a heart attack to control the strength and speed of contraction.
Unfortunately these medications can also wreck havoc with the bowels. Ask you doctor about switching to a beta blocker that is more specific to the heart - like coreg (carvedilol).

In brief: Probably the meds

Beta blockers (atenolol, metoprolol, etc) are commonly used after a heart attack to control the strength and speed of contraction.
Unfortunately these medications can also wreck havoc with the bowels. Ask you doctor about switching to a beta blocker that is more specific to the heart - like coreg (carvedilol).
Dr. Edward Neilsen
Dr. Edward Neilsen
Thank
Dr. Vasudev Ananthram
Internal Medicine - Cardiology

In brief: ? Med side effects

Not sure what you mean by bad bowels (abdominal pain, gas, constipation, diarrhea or combination?).
Gastrointestinal side effects can occur from medications prescribed after heart attack including aspirin, statins, beta blockers or calcium channel blockers. Please discuss with your doctor.

In brief: ? Med side effects

Not sure what you mean by bad bowels (abdominal pain, gas, constipation, diarrhea or combination?).
Gastrointestinal side effects can occur from medications prescribed after heart attack including aspirin, statins, beta blockers or calcium channel blockers. Please discuss with your doctor.
Dr. Vasudev Ananthram
Dr. Vasudev Ananthram
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors